Alert archive / Florida / Lake Wind Advisories in 2006

Lake Wind Advisory 4, NWS Melbourne, FL

February 12, 20066 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Feb 12, 2006, 4:43 AM EST for 6 counties in Florida. It took effect at Feb 12, 2006, 10:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2006, 4:43 AM EST (09:43 UTC)
In effect from
Feb 12, 2006, 10:00 AM EST
Expired
Feb 12, 2006, 5:48 PM EST
In force
8 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2006-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2006-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -113 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
-113 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Feb 12, 4:05 AM EST, 38 minutes earlier.

Area forecast discussion, Feb 12, 4:05 AM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
405 AM EST SUN FEB 12 2006

.DISCUSSION...

...WIDESPREAD FREEZING TEMPERATURES POSSIBLE EARLY MONDAY AND
TUESDAY MORNINGS...

CURRENTLY/TODAY...MUCH OF THE AREA IS STILL BLANKETED BY MULTI
LAYERED CLOUDS BEHIND COLD FRONT THAT WAS NOW TO OUR SOUTH.  THE
CULPRIT HAS BEEN THE STRONG JET TO OUR NORTH AND ASSOCIATED
DIVERGENCE ALOFT IN RIGHT REAR QUADRANT.  THE LAST OF SOME PATCHY
LIGHT RAIN ASSOCIATED WITH THE DIVERGENCE ALOFT WAS JUST NOW EXITING
THE COAST.  THE JET AXIS WILL SAG SLOWLY SOUTHEAST TODAY BUT HIGH
CLOUDS WILL LIKELY HANG ON ALL DAY IN SOUTHERN SECTIONS.  WILL CALL
IT A PARTLY CLOUDY DAY EXCEPT FOR POSSIBLY CONSIDERABLE CLOUDINESS
IN THE SOUTH THROUGH MIDDAY.

STRONG COLD ADVECTION WILL PRODUCE GOOD MIXING BY THE AFTERNOON SO
HAVE GONE WITH A LAKE WIND ADVISORY.  TEMPERATURES STARTING OUT IN
THE LOW/MID 40S NORTH AND NEAR 50 FAR SOUTH WONT RISE THAT MUCH DUE
TO THE COLD ADVECTION...WITH GUIDANCE SHOWING A LESS THAN 10 DEGREE
RISE FROM THE EARLY MORNING READINGS...AND SOME PLACES MORE LIKE A 5
DEGREE RISE.

TONIGHT...HAVE UPGRADED FREEZE WATCH TO A WARNING BASED ON THE
COLDEST 850 MB TEMPS OF THE SEASON ADVECTING INTO THE AREA...WITH
THE -5 ISOTHERM CUTTING ACROSS THE CENTRAL PENINSULA.  MAV MOS
SHOWING FREEZING TEMPS OVER MOST OF THE AREA EXCEPT IN SOUTHEAST
SECTIONS.  GUIDANCE HAS BEEN A LITTLE ON THE COLD SIDE IN SOME PAST
ADVECTION EVENTS...BUT THIS AIR MASS SHOULD BE THE COLDEST WEVE
EXPERIENCED THIS SEASON...SO FEEL CONFIDENT THAT THERE WILL BE AT
LEAST COLD POCKET FREEZING TEMPS IN ALL COUNTIES.  THERE ARE SOME
POSSIBLE MITIGATING FACTORS THOUGH AS MODEL SHOWS THAT THERE MIGHT
BE SOME STRATOCU PUSHING INLAND FROM THE GULF AS MID LEVEL SHORTWAVE
TROUGH AXIS APPROACHES.

MON-TUE...STRONG H85-H50 MERIDIONAL FLOW OVER THE ROCKIES WILL PUSH
A LARGE SFC RIDGE FROM THE SRN PLAINS ACROSS THE GOMEX THRU 12Z
TUE...THEN OFF INTO THE SW ATLC DURING THE DAY TUE.  STEADY COLD AIR
ADVECTION ON MON WILL KEEP MAX TEMPS A SOLID 15-20F DEG BLO CLIMO.

GIVEN THE EXTREMELY DRY NATURE OF THE AIRMASS (EARLY MORNING SFC
DEWPOINT OVER THE SRN PLAINS ARE IN THE SINGLE DIGITS IN SOME
SPOTS)...ITS GOING TO TAKE A LOT OF MODIFICATION TO ALLOW THE SFC
DEWPOINTS TO RECOVER TO LEVELS WHERE A WIDESPREAD FREEZE WOULD BE
PREVENTED...ESPECIALLY IF THE PGRAD WEAKENS TO WHERE SFC WINDS
DECOUPLE MON NIGHT/TUE MORNING.  THE WINDOW OF OPPORTUNITY FOR
MODIFICATION BE LIMITED...THE POSSIBILITY OF A HARD FREEZE IN
OUTLYING AREAS CANNOT BE RULED OUT.  WILL EXTEND THE FREEZE WATCH
FOR OVERNIGHT MON INTO TUE.

WED-SAT...SFC WINDS WILL CRANK AROUND TO THE E/NE ON BY WED AS THE
RIDGE AXIS SLIDES INTO THE SW ATLC.  TEMPS ARE EXPECTED TO REMAIN
BLO CLIMO ON WED AS THE AIRMASS BEGINS SLOW MODIFICATION...CLIMO
TEMPS EXPECTED BY THU.  DEEP LYR MOISTURE RETURN WILL BE SLOW AS
H85-H50 ANTICYCLONIC FLOW OVER THE CARIB WILL BE REINFORCED BY A MID
LVL RIDGE OVER THE ERN PAC...THUS MAINTAINING A STEADILY WRLY FLOW
THROUGH THE WEEK.  LOW LVL MOISTURE MAY INCREASE ENOUGH TO ALLOW
ISOLD NOCTURNAL COASTAL SHRA TO DEVELOP...THE POPS ARE TOO LOW TO
MENTION ATTM.

&&

.MARINE...SOLID ADVISORY CONDITIONS OCCURRING AND WILL CONTINUE
TODAY ACROSS THE ENTIRE WATERS WITH TIGHT GRADIENT AND COLD AIR
ADVECTION. MAV/NAM MARINE MOS SHOW MARGINAL ADVISORY CONDITIONS NEAR
SHORE TONIGHT AND WILL LEAVE HEADLINES AS THEY ARE SHOWING ADVISORY
OFFSHORE...BUT OVERALL CONDITIONS WILL BE SLOW TO IMPROVE NEARSHORE
AS THE NWRLY FLOW WILL REMAIN IN THE 15-20KT RANGE THROUGH MOST OF
MON.  OFFSHORE WIND COMPONENT WILL GENERATE CHOPPY SEAS WITHIN A FEW
MILES OF THE COAST UNTIL THE SFC RIDGE MOVES OFF INTO THE SW ATLC ON
TUE.

&&

.AVIATION...DRY AIR WORKING INTO THE AREA WILL GRADUALLY ERODE THE
MVFR CEILINGS.  MAIN PROBLEM WILL THEN BE THE GUSTY NORTHWEST WINDS.
MODELS SHOW 850-925 MB LAYER WINDS AROUND 30 KNOTS THIS MORNING AND
DECREASING TO AROUND 20 KNOTS BY EVENING...SO EXPECT THERE WILL BE
SOME 25-30 KNOT GUSTS THIS MORNING AND EARLY AFTERNOON.

&&

.FIRE WEATHER...GUIDANCE SHOWING WINDS WILL BE OVER 15 MPH TODAY BUT
DEW POINTS IN THE SOUTH NOT FORECAST TO FALL ENOUGH TO REACH RED
FLAG CRITERIA.  THIS SEEMS REASONABLE AS THE REALLY LOW DEW POINTS
(MID 20S) ARE STILL UP IN NORTH FLORIDA AND DONT LOOK LIKE THEY
WILL REACH FAR ENOUGH SOUTH.  THEREFORE HAVE JUST GONE WITH A RED
FLAG ACROSS THE NORTH HALF TODAY.

ON MONDAY WINDS SHOULD CONTINUE ON THE GUSTY SIDE AS HIGH CENTER IS
PROGGED TO STILL BE WELL TO OUR WEST.  ADDITIONALLY...STRONG
SUBSIDENCE IN THE WAKE OF THE SHORTWAVE TROUGH AXIS SHOULD PROMOTE
EVEN LOWER DEW POINTS THAN TODAY.  CURRENT FIRE WEATHER WATCH LOOKS
GOOD AND WOULD ANTICIPATE RED FLAG CONDITIONS FOR THE ENTIRE AREA
BASED ON DURATION CRITERIA...AND WITH WIND IN SOME LOCATIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  52  32  53  30 /  10  10   0   0
MCO  52  31  55  30 /  10  10   0   0
MLB  55  30  55  32 /  10  10   0   0
VRB  58  32  57  35 /  10  10   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
  SMALL CRAFT ADVISORY FLAGLER BEACH-JUPITER INLET OUT TO 60NM.

  LAKE WIND ADVISORY 10 AM-6 PM TODAY ALL COUNTIES.

  RED FLAG WARNING LAKE...ORANGE...SEMINOLE...VOLUSIA AND
  NORTH BREVARD COUNTIES THIS AFTERNOON.

  FREEZE WARNING ALL COUNTIES LATE TONIGHT AND EARLY MONDAY MORNING.

  FIRE WEATHER WATCH FOR ALL COUNTIES MONDAY AFTERNOON.

  FREEZE WATCH ALL COUNTIES LATE MONDAY NIGHT AND EARLY TUE MORNING.

&&

SHORT TERM...LASCODY
LONG TERM....BRAGAW
Hazardous weather outlook, Feb 11, 4:54 PM EST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
454 PM EST SAT FEB 11 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
121000-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA COUNTY-NORTHERN LAKE-ORANGE-SEMINOLE-
SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
454 PM EST SAT FEB 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

...TURNING MUCH COLDER SUNDAY THROUGH TUESDAY WITH THE POTENTIAL
FOR A WIDESPREAD FREEZE MONDAY AND TUESDAY MORNINGS...

.DAY ONE...TONIGHT.

...EXCESSIVE COLD IMPACT...
A MUCH COLDER AIR MASS WILL BEGIN TO SPREAD DOWN THE PENINSULA
OVERNIGHT BEHIND THE COLD FRONT. WIND CHILL READINGS WILL DROP
INTO THE LOWER TO MID 30S OVER THE NORTHERN SECTIONS LATE TONIGHT.

...WIND AND SEA IMPACT...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT TONIGHT FOR STRONG
WINDS BEHIND THE COLD FRONT...BECOMING WEST TO NORTHWEST 20 TO 25
KNOTS NEAR SHORE WITH GUSTS UP TO 35 KNOTS OFFSHORE. SEAS WILL
BUILD OVER THE MARINE AREA...ESPECIALLY OVER THE WATERS AWAY FROM
THE IMMEDIATE COAST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...FREEZE WATCH IN EFFECT FOR LATE SUNDAY NIGHT THROUGH MONDAY MORNING...

A MUCH COLDER AIR MASS WILL SPREAD OVER THE AREA BY EARLY SUNDAY...
WITH HIGH TEMPERATURES ONLY REACHING INTO THE 50S FOR SUNDAY AND
MONDAY. AFTER VERY COLD DAYTIME TEMPERATURES SUNDAY...WIDESPREAD
FREEZING CONDITIONS ARE EXPECTED SUNDAY NIGHT...WITH LOW TEMPERATURES
EXPECTED TO RANGE FROM THE UPPER 20S NORTH TO THE LOWER 30S AS FAR
SOUTH AS LAKE OKEECHOBEE. NORTHWEST WINDS AT 5 TO 10 MPH SHOULD
LIMIT FROST POTENTIAL SUNDAY NIGHT TO SHELTERED LOCATIONS.

THE POTENTIAL FOR WIDESPREAD FREEZING TEMPERATURES AND A HIGHER
FROST POTENTIAL WILL EXIST MONDAY NIGHT INTO EARLY TUESDAY WITH
LIGHT WINDS LEADING TO GOOD RADIATIONAL COOLING AND FROST FORMATION.
TEMPERATURES MAY FALL INTO THE UPPER 20S OVER A LARGE PORTION OF
THE INTERIOR...EVEN INTO THE RURAL SOUTHERN SECTIONS.

PERSONS IN EAST CENTRAL FLORIDA SHOULD KEEP INFORMED OF THE WEATHER
THROUGHOUT THE WEEKEND. LISTEN FOR FURTHER STATEMENTS REGARDING
THIS COLD WEATHER EPISODE. BE PREPARED TO TAKE PROTECTIVE MEASURES
FROM THE COLD TEMPERATURES AND FROST.

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ACROSS PORTIONS OF EAST
CENTRAL FLORIDA COASTAL WATERS THROUGH MONDAY AS BOATING CONDITIONS
REMAIN HAZARDOUS.

A FIRE WEATHER DANGER WILL EXIST BEHIND THE COLD FRONT FOR SUNDAY
AND MONDAY ACROSS MUCH OF EAST CENTRAL FLORIDA DUE TO LOW HUMIDITY
VALUES AND WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

GLITTO

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 4:43 AM ESTFreeze WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia24 hr
Feb 12, 4:43 AM ESTFreeze WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia27 hr

Nearby

Lake Wind Advisories in Florida, 2006Every lake wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.